Pharmacology: Anti-Infective Drugs Exam

Practice Mode

Practice Mode – Questions and choices are randomly arranged, the answer is revealed instantly after each question, and there is no time limit for the exam.

Choose the letter of the correct answer. Good luck!
Start
Congratulations - you have completed Pharmacology: Anti-Infective Drugs (PM)*. You scored %%SCORE%% out of %%TOTAL%%. Your performance has been rated as %%RATING%%
Your answers are highlighted below.
Return
Shaded items are complete.
12345
End
Return

Exam Mode

Exam Mode – Questions and choices are randomly arranged, time limit of 1min per question, answers and grade will be revealed after finishing the exam.

Choose the letter of the correct answer. You have 5 mins to finish this exam. Good luck!
Start
Congratulations - you have completed Pharmacology: Anti-Infective Drugs (EM)*. You scored %%SCORE%% out of %%TOTAL%%. Your performance has been rated as %%RATING%%
Your answers are highlighted below.
Return
Shaded items are complete.
12345
End
Return

Text Mode

Text Mode – Text version of the exam

1. This antibiotic can have an adverse effect of dizziness, vertigo, and loss of hearing.

  1. Chloramphenicol
  2. Aminoglycoside
  3. Vancomycin
  4. Fluoroquinolones

2. This anti-infective agent exerts its effect by interfering with steps in protein synthesis.

  1. Macrolide
  2. Sulfonamides
  3. Antimycobacterial
  4. Trimethoprim-sulfamethoxazole

3. A 60 year old male patient on fourth day of his antibiotic therapy complains of dizziness and nausea. Which is the most appropriate nursing action?

  1. Institute safety precaution and raise side rails.
  2. Collaborate with the doctor about antibiotic therapy’s dosage and duration.
  3. Provide comfort measures.
  4. Instruct client to inform you if symptoms get worse.

4. When an anti-infective agent is said to be no longer effective for a patient, the patient has developed:

  1. Immunity
  2. Tolerance
  3. Non-responsiveness
  4. Resistance

5. A middle-aged woman came to the ER and complains of ringing in the ears, paresthesias of the extremities, and erythema of the back. She also noticed that she had decreased urine output. What history of drug intake should the nurse ask?

  1. Oral contraceptive pills (OCPs)
  2. Antifungals
  3. Vancomycin
  4. Trimethoprim-sulfamethoxazole
Answers and Rationale

1. Answer: B. Aminoglycosides. This antibiotic collect in the 8th cranial nerve causing neurotoxicity as manifested by dizziness, vertigo, and loss of hearing.

2. Answer: A. Macrolide. Options B, C, and D exert their effect by depriving the invading organisms of the essential substances they need for cell division or reproduction.

3. Answer: B. Collaborate with the doctor about antibiotic therapy’s dosage and duration. All other options are correct but it is best to address the main cause of the patient’s manifestations. Elderly patients are more sensitive to neurologic and GI adverse effects of drugs.

4. Answer: D. Resistance. It occurs when the cells of the invading pathogens no longer respond to the drug.

5. Answer: C. Vancomycin. Its toxicity includes ototoxicity, renal failure, and red man syndrome characterized by erythema on the neck and back, paresthesia, chills, severe hypotension, and fever.

Announcement!! Our hottest nursing game is out now in the App Store. Many nurses are playing now!LEARN MORE
+